Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2011, 2:28 PM MDT for Laramie County, Wyoming. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 2:28 PM MDT (20:28 UTC)
- Expired
- Jul 6, 2011, 3:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 8 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:30 PM MDT | HAIL 0.25 | 6 W Cheyenne, WY | HAIL WAS ACCOMPANIED BY BRIEF HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH. |
| Jul 6, 2:47 PM MDT | HAIL 0.5 | Cheyenne, WY | PEA TO DIME SIZED HAIL. SOME STREET FLOODING. |
| Jul 6, 3:01 PM MDT | HAIL 0.25 | 5 Ne Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WUUS55 KCYS 062028 SVRCYS WYC021-062130- /O.NEW.KCYS.SV.W.0115.110706T2028Z-110706T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 228 PM MDT WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 330 PM MDT * AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR 7 MILES WEST OF CHEYENNE...AND MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARREN AF BASE AROUND 235 PM MDT. CHEYENNE AND NORTH CHEYENNE AROUND 245 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-25 EXIT 7...I-80 AND I-25 INTERCHANGE...I-25 EXIT 13...SOUTH GREELEY HIGHWAY...FOX FARM-COLLEGE...I-80 EXIT 364 AND I-80 EXIT 370. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND 378. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4129 10450 4101 10450 4102 10503 4120 10502 TIME...MOT...LOC 2028Z 266DEG 18KT 4115 10491 WIND...HAIL 60MPH 0.75IN $$ RUBIN
5 follow-up statements
474 WWUS55 KCYS 062042 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 242 PM MDT WED JUL 6 2011 WYC021-062130- /O.CON.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/ LARAMIE WY- 242 PM MDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 330 PM MDT... AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH CHEYENNE TO 8 MILES NORTHEAST OF NATURAL FORT REST AREA... MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS I-80 EXIT 370. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND 378. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4129 10450 4101 10450 4102 10503 4120 10502 TIME...MOT...LOC 2042Z 266DEG 18KT 4122 10477 4102 10477 WIND...HAIL 60MPH 0.75IN $$ RUBIN
972 WWUS55 KCYS 062050 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT WED JUL 6 2011 WYC021-062130- /O.CON.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/ LARAMIE WY- 250 PM MDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 330 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH CHEYENNE TO 9 MILES SOUTH OF CHEYENNE...MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS I-80 EXIT 370. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 359 AND 378. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4122 10488 4129 10450 4101 10450 4102 10488 TIME...MOT...LOC 2050Z 266DEG 18KT 4122 10474 4102 10474 WIND...HAIL 60MPH 0.75IN $$ RUBIN
445 WWUS55 KCYS 062057 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT WED JUL 6 2011 WYC021-062130- /O.CON.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/ LARAMIE WY- 257 PM MDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 330 PM MDT... AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH CHEYENNE TO 10 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THESE STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WHICH HAVE ALREADY PRODUCED URBAN FLOODING OF LOW LYING AREAS IN CHEYENNE INCLUDING CULVERTS AND UNDERPASSES AND LOW LYING AREAS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. THE MODERATE TO HEAVY RAIN WILL END IN CHEYENNE BY 315 PM MDT. SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS I-80 EXIT 370. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 361 AND 378. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 11 AND 16. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4123 10484 4129 10450 4101 10450 4102 10484 TIME...MOT...LOC 2055Z 266DEG 18KT 4122 10469 4102 10469 WIND...HAIL 60MPH 0.75IN $$ RUBIN
559 WWUS55 KCYS 062113 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT WED JUL 6 2011 WYC021-062130- /O.CON.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/ LARAMIE WY- 313 PM MDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 330 PM MDT... AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF NORTH CHEYENNE TO 13 MILES WEST OF CARPENTER... MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL LARAMIE COUNTY. THESE STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WHICH WILL PRODUCE FLOODING OF LOW LYING AREAS...DITCHES...CULVERTS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND 378. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4125 10475 4129 10450 4101 10450 4102 10477 TIME...MOT...LOC 2112Z 266DEG 18KT 4123 10458 4103 10458 WIND...HAIL 60MPH <.75IN $$ RUBIN
053 WWUS55 KCYS 062126 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT WED JUL 6 2011 WYC021-062136- /O.EXP.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/ LARAMIE WY- 326 PM MDT WED JUL 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY WILL EXPIRE AT 330 PM MDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS TO 45 MPH AND HEAVY RAINFALL UP TO ONE INCH PER HOUR ARE STILL LIKELY WITH THESE THUNDERSTORMS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4125 10475 4129 10450 4101 10450 4102 10477 TIME...MOT...LOC 2126Z 266DEG 18KT 4123 10449 4103 10449 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:03 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 6, 12:03 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1203 PM MDT WED JUL 6 2011 .AVIATION...UPDATE FOR 18Z TAF ISSUANCE. AFTER 15Z...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA INTO THIS EVENING WITH PERIODS OF MVFR IN HEAVIER SHOWERS AND TSTORMS. DO NOT EXPECT ANY IFR INTO THIS EVENING AT THIS TIME...BUT IF HEAVY RAINFALL DEVELOPS NEAR THE LARAMIE RANGE THIS AFTERNOON AND PERSISTS INTO THE EVENING...MAY NEED TO AMEND TAFS FOR LOWER VIS. TSTORMS WILL DIMINISH AND MOVE EAST OF THE REGION AFTER MIDNIGHT...BUT WITH CLEARING SKIES LATER TONIGHT...ADDED IFR VIS DUE TO FOG ACROSS WESTERN NEBRASKA AROUND 12Z THURSDAY MORNING. && .PREV DISCUSSION... /ISSUED 259 AM MDT WED JUL 6 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT FORECAST CHALLENGES CONTINUE TO BE WITH CONVECTIVE DEVELOPMENT THROUGH THE SHORT TERM AS MONSOON MOISTURE REMAINS OVER AREA. CURRENTLY...WATER VAPOR IMAGERY CONTINUES TO SHOW A FAIRLY SOLID TAP INTO SUBTROPICAL MOISTURE FROM BAJA CALIFORNIA STREAMING NORTH AND NORTHEAST INTO UTAH AND WYOMING THIS MORNING. FAIRLY INTENSE AREA OF CONVECTION ONGOING OVER WESTERN ARIZONA AND SOUTHEASTERN CALIFORNIA FROM GOES SOUNDER TOTAL PRECIPITABLE WATER IMAGERY SHOWING GTE 67 MM/2.7 INCHES IN THIS AREA AS IT PROGRESSES THROUGH THE MOISTURE PLUME. DAY SHIFT WILL NEED TO MONITOR THE MOVEMENT OF THIS CONCENTRATED MOISTURE AS IT MOVES TOWARDS THE AREA. COULD HAVE A HUGE IMPACT ON PRECIP AMOUNTS LATER THIS EVENING IF IT MAKES IT UP INTO WYOMING. TO OUR SOUTHEAST...THE MCS THAT FORMED OVER NORTHEAST COLORADO LAST NIGHT CONTINUES TO PUSH EAST INTO SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. AT THE SURFACE...A WEAK COLD FRONT REMAINS OVER NORTHERN WYOMING. DEWPOINTS OVER THE PANHANDLE REMAIN IN THE MID 60S WITH EASTERLY/SOUTHEASTERLY WIND FLOW. INTIALLY FAIRLY QUIET THIS MORNING AS NORTHEAST COLORADO MCS HAS WORKED OVER THE ENVIRONMENT...BUT WITH SURFACE HEATING...SHOULD START TO SEE AN INCREASE IN COVERAGE ONCE AGAIN BY LATE MORNING INTO THE AFTERNOON. GFS AND ECMWF QUITE BULLISH ON QPFS AGAIN THIS AFTERNOON OVER THE SOUTHERN NEBRASKA PANHANDLE. MODEL SOUNDINGS STILL SHOWING STORM MOTIONS LESS THAN 10KTS...SO THERE COULD BE SOME FLASH FLOODING CONCERNS AS WRF PWATS OVER SOUTHERN PANHANDLE CLIMB TO NEAR 1.4 INCHES. WILL CONTINUE MENTIONING HEAVY RAIN AND ISOLATED FLASH FLOODING IN THE MORNING HWO FOR AREAS EAST OF THE LARAMIE RANGE. AS FOR SEVERE CONVECTION...THUNDERSTORMS THAT DEVELOPED THE PAST TWO EVENINGS HAVE SHOWN NOTHING IN THE WAY OF HAIL WITH WBZ HEIGHTS UP AROUND 15K FEET. MODELS SHOWING SIMILAR HEIGHTS AGAIN THIS AFTERNOON AND EVENING IN THE WBZ...SO WILL BACK OFF ON LARGE HAIL HAZARDS AND GO MAINLY WITH WIND AS THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS. LARGER SEVERE THREAT LOOKS TO BE SOUTH TODAY IN EASTERN COLORADO. MONSOON MOISTURE CONTINUES THROUGH THE SHORT TERM WITH CHANCES FOR AFTERNOON THROUGH EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. LONG TERM...SATURDAY THROUGH TUESDAY WESTERLY FLOW WILL OCCUR ALOFT ON SAT AS THE UPPER RIDGE OVER THE AREA GETS FLATTENED BY AN UPPER LOW MOVING ACROSS SOUTHERN CANADA. A FEW DISTURBANCES WILL ALSO MOVE ACROSS THE CWA IN THIS WESTERLY FLOW AND THIS WILL RESULT IN A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA. FOR SUN THROUGH TUES...AN UPPER TROUGH WILL REMAIN OFF THE WEST COAST WITH THE UPPER HIGH CENTER SHIFTING TO THE CENTRAL U.S. THIS WILL RESULT IN SW FLOW OVER THE FORECAST AREA. ABUNDANT MONSOON MOISTURE WILL STREAM INTO THE AREA THROUGH THE PERIOD. THE MOISTURE COMBINED WITH DIURNAL INSTABILITY AND WEAK DISTURBANCES IN THE FLOW WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA EACH DAY. MOISTURE WILL BE PREVALENT ENOUGH DURING THE PERIOD THAT SHOWERS AND WEAK THUNDERSTORMS MAY LAST EVEN INTO THE OVERNIGHT HOURS. HIGH TEMPERATURES WILL BE AT OR ABOVE NORMAL EACH DAY. FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THE WEEK AS INCREASING MONSOONAL MOISTURE PUSHES THROUGH THE DISTRICT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THURSDAY...MOST NUMEROUS IN THE AFTERNOONS AND EVENINGS WITH SOME DECENT RAINS POSSIBLE IN SOME AREAS. MOST LOCATIONS WILL SEE SIGNIFICANT WETTING RAINS THIS WEEK...WHICH WILL KEEP FUELS GREEN AND FIRE WEATHER CONCERNS SUPPRESSED. HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL CONTINUE TO SLOWLY FALL THROUGH THE WEEK...WITH DIURNAL RISES AND FALLS OCCURRING ON THE UPPER NORTH PLATTE AND ITS TRIBUTARIES. CHANCES FOR HEAVY RAINFALL WEDNESDAY MAY PRODUCE RISES IN THE WATER LEVELS ON AREA RIVERS FROM WEDNESDAY THROUGH FRIDAY...BUT THE MOST SERIOUS FLOODING IS WELL PAST. WARM TEMPERATURES ARE FORECAST FOR THE REST OF THE WEEK...WITH READINGS AT OR SLIGHTLY ABOVE SEASONAL NORMALS. THE WARMTH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN THE RIVERS THROUGH THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 6, 11:22 AM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1122 AM MDT WED JUL 6 2011 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-071200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1122 AM MDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. IN ADDITION...THESE STORMS WILL BE SLOW MOVING AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS FOR THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL MOISTURE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON ALONG AND EAST OF A LINE FROM LUSK TO CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-103>106-109>117-071200- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 1122 AM MDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL INTERACT WITH DAYTIME HEATING TO PRODUCE AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. PRIMARY HAZARDS WITH THESE STORMS WILL BE GUST WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND A DAILY BASIS FOR THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL MOISTURE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 6, 1:55 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT WED JUL 6 2011 WYZ102-062015- NIOBRARA COUNTY WY- 155 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 215 PM MDT... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDBIRD...OR 19 MILES WEST OF EDGEMONT...MOVING VERY SLOWLY TO THE EAST. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY EAST OF HIGHWAY 85. HIGHWAY 18 BETWEEN MULE CREEK JUNCTION AND THE SOUTH DAKOTA STATELINE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAHN
Special weather statement, Jul 6, 2:21 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT WED JUL 6 2011 WYZ117-118-062045- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 221 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 245 PM MDT... AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF WARREN AF BASE...OR 10 MILES WEST OF CHEYENNE...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARREN AF BASE... I-80 AND I-25 INTERCHANGE... I-25 EXIT 7... I-25 EXIT 13... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 349 AND 361. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 3 AND 9. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAHN
Special weather statement, Jul 6, 2:24 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 224 PM MDT WED JUL 6 2011 WYZ102-062100- NIOBRARA COUNTY WY- 224 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 300 PM MDT... AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDBIRD...OR 20 MILES WEST OF EDGEMONT... MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 34 min |
| Jul 6, 3:19 PM MDT | Areal Flood Advisory | CYS | Niobrara | 75 min |
| Jul 6, 3:44 PM MDT | Flash Flood Warning | CYS | Niobrara | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.